Page 1 of 1 [ 3 posts ] 

misha00
Sea Gull
Sea Gull

User avatar

Joined: 5 Sep 2014
Gender: Male
Posts: 240
Location: Couch potato

17 Mar 2024, 5:04 pm

when I take the lowest dose of metformin, a drug that ironically has recently been popular for treating anxiety in addition to diabetes, something happens....

I feel a torturous sense of panic at the lowest dose. Wondering how this is possible and what might be wrong with my system. I've also experienced hypersensitive reactions to antipsychotic drugs which makes more sense but still rare.



ToughDiamond
Veteran
Veteran

User avatar

Joined: 15 Sep 2008
Age: 71
Gender: Male
Posts: 11,685

17 Mar 2024, 7:35 pm

Mrs. ToughDiamond takes metformin for diabetes, but since starting to use it, her problems with anxiety are no less. No obvious adverse reactions noticed though.



DanielW
Veteran
Veteran

User avatar

Joined: 17 Jan 2019
Age: 35
Gender: Male
Posts: 1,873
Location: PNW USA

17 Mar 2024, 8:04 pm

Metformin lowers blood sugar levels, if you blood sugar levels are otherwise normal, and you are taking medication that lowers it further, you may be experiencing symptoms of Hypoglycemia (low blood sugar). Symptoms can include:

Feeling shaky.
Being nervous or anxious.
Sweating, chills and clamminess.
Irritability or impatience.
Confusion.
Fast heartbeat.
Feeling lightheaded or dizzy.
Hunger.